Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects
Aug 20, 2010

since i started my treatment my stomach grows bigger,am now six years undertreatment.Is there any remedy

Response from Dr. Henry

Often no easy answer for increased belly fat in the setting of HIV treatment. Careful attention to diet and exercise often can improve the situation. Depending on your HIV regimen and treatment regimen, changing meds might help as well. Many non treatment factors contribute to risk for fat problems including age, time with HIV, how low the CD4 count went before treatment, and family genetics. There is no prescription drug than can be generally endorsed to help the problem of increased intra-abdominal fat. Drugs like growth hormone releasing factor may help while being taken but have to be injected and is expensive. Studies are still being conducted and planned on the topic of HIV lipodystrophy but progress has been frustratingly slow as far as developing effective treatment. KH



Previous
REPORTS
Next
LGV positve

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement